Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have internal bleeding. Can it be from taking too much Aleve?

We have a friend whose wife has been in and out of two different hospitals for internal bleeding for two weeks. They thought she was okay but was admitted again today. They thought it was from taking too much Aleve . They thought it was under control but I guess not. I was just trying to do some research to see what could be causing it.
Asked On : Tue, 12 Mar 2013
Answers:  2 Views:  180
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hi!!!!There are several factors causing internal bleeding and ofcourse Aleve,which is a NSAIDS cause internal bleeding if she is been taking for a long term.Having said that she is already been diagnosed as of having internal bleed,it is suggested to go for some test so as to confirm the actual cause of the bleed.Blood test may be done to check low red blood cell count or anemia.

The suspicion of internal bleeding often requires an imaging test to look for the bleeding source.If there is concern that there is gastrointestinal bleeding, an approach can be made to a gastroenterologist who will undergo endocsopy to look into the esophagus and stomach or into the colonoscopy to look into the colon to identify the source. If found, thespecialist may be able to stop the bleeding using electricity to cauterize or burn the blood vessel that is bleeding.
Ultrasound may be used to look for blood in the abdomen. While it has its place in the management of trauma, ultrasound is especially useful in evaluating obstetric and gynecologic problems such as bleeding from an ovarian cyst or an ectopic or tubal pregnancy.
Computerized tomography(CT) is an effective in looking for intra-abdominal and retroperitoneal bleeding. It can evaluate the potential injury site, the severity of organ damage, and whether the bleeding is contained within an organ (such as the liver, kidney or spleen) or whether the bleeding has spilled into the peritoneum.
In some situations ,in which the patient is critically ill from internal bleeding, the decision may be made to undergo emergency surgery to find and repair the bleeding site.

Answered: Tue, 12 Mar 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Gopal Krishnam Raju's  Response
might be nsaid induced acid peptic bleeding misoprostol usage will reverses it :)
Answered: Tue, 12 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions